2 doctors weighed in:
When will the intestinal side effects of metformin (glucophage) go away?
2 doctors weighed in

Dr. Vered Lewy-Weiss
Pediatrics - Endocrinology
In brief: Self- limiting
The reason many start on low doses and work up is because of the bloating and diarrhea which can occur. Fortunately this usually goes away within a few weeks of reaching optimal dose per your prescription.
You may also experience some appetite suppression.

In brief: Self- limiting
The reason many start on low doses and work up is because of the bloating and diarrhea which can occur. Fortunately this usually goes away within a few weeks of reaching optimal dose per your prescription.
You may also experience some appetite suppression.
Dr. Vered Lewy-Weiss
Dr. Vered Lewy-Weiss
Thank
Dr. Dan Fisher
Internal Medicine
In brief: Yes.
Gi effects of metformin usually go away within the first week of starting or increasing dose.
However, they may come back at any point in therapy. Any individual on metformin who develops GI distress should consider metformin as a culprit. The GI effects go away with discontinuation of the medication.

In brief: Yes.
Gi effects of metformin usually go away within the first week of starting or increasing dose.
However, they may come back at any point in therapy. Any individual on metformin who develops GI distress should consider metformin as a culprit. The GI effects go away with discontinuation of the medication.
Dr. Dan Fisher
Dr. Dan Fisher
Thank
Get help from a real doctor now
Dr. Peter Kurzweil
Board Certified,
46 years in practice
16M people helped
Continue
107,000 doctors available
Read more answers from doctors